Ask The Doctor > Questions & Answers > Supplement advice on Whey protein and side effects

Supplement advice on Whey protein and side effects

Patient: Does taking protein supplementation like whey protein in moderation will affect the liver and kidneys on the long term ??

 

 

Doctor: Whey protein is from milk, although whey protein is a natural substance in food, it is not 100 percent risk-free. There e are some minor side effects of whey protein. In addition, whey protein contains a number of unrefined forms of lactose a higher level. Therefore, the product may lead to the person who is allergic to dairy products and whose lactose intolerance is a negative response.  Over-consumption Side effects of whey protein in research studies, doctors found that some individuals who consume excessive amount of material, you may experience the following symptoms: Increase in stool frequency, Fatigue, Loss of appetite, Headache, Thirsty ,Bloating, Cramps. Kidney problems: If the whey protein is to take over the development of long-term existence of the risk of kidney disease, including kidney stones. In any case, many experts still insist that there are risks, prudent personal consumption moderate whey protein. Liver problems: in some cases, whey protein has been found to cause liver damage related to ketosis. Ketosis is characterized by elevated levels of ketones in the blood, is considered very dangerous, and because it can lead to liver damage may lead to liver stress. Joint issue: long-term consumption of whey protein can also lead to inadequate calcium deposits in the bones, which can lead to osteoporosis and other common problems.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment